Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Reno, NV
NWS Reno, NV issued this fire weather watch at Jun 26, 2021, 10:49 AM PDT for Madera County, Mono County, California; Douglas County, Lyon County, Mineral County, Nevada. It took effect at Jun 29, 2021, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 10:49 AM PDT (17:49 UTC)
- In effect from
- Jun 29, 2021, 2:00 PM PDT
- Expired
- Jun 27, 2021, 11:21 AM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Madera County, CA, Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 161 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS85 KREV 261749 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1049 AM PDT Sat Jun 26 2021 CAZ274-NVZ421-280000- /O.NEW.KREV.FW.A.0006.210628T2100Z-210629T0300Z/ /O.NEW.KREV.FW.A.0007.210629T2100Z-210630T0300Z/ Southern Mono County- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 1049 AM PDT Sat Jun 26 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING AND TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS DURING A HEAT WAVE FOR THE EASTERN SIERRA AND SOUTHERN SIERRA FRONT... The National Weather Service in Reno has issued a Fire Weather Watch for thunderstorms and strong outflow winds with unusually hot temperatures, which is in effect from Monday afternoon through Monday evening. A Fire Weather Watch has also been issued from Tuesday afternoon through Tuesday evening. * Affected Area...Fire Zone 274 Southern Mono County, Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and Western Mineral Counties. * Thunderstorms are forecast to develop during the late afternoon and evening hours on Monday and Tuesday. Despite some rainfall with the thunderstorms lightning ignitions are possible, especially with the abnormally dry timber. * Outflow Winds may exceed 50 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
1 follow-up statement
067 WWUS85 KREV 271821 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1121 AM PDT Sun Jun 27 2021 CAZ274-NVZ421-290000- /O.UPG.KREV.FW.A.0006.210628T2100Z-210629T0300Z/ /O.NEW.KREV.FW.W.0008.210628T2100Z-210629T0300Z/ /O.UPG.KREV.FW.A.0007.210629T2100Z-210630T0300Z/ /O.NEW.KREV.FW.W.0009.210629T2100Z-210630T0300Z/ Southern Mono County- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 1121 AM PDT Sun Jun 27 2021 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY AND TUESDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS DURING A HEAT WAVE FOR THE EASTERN SIERRA AND SOUTHERN SIERRA FRONT... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 2 PM to 8 PM PDT Monday. A Red Flag Warning has also been issued from 2 PM to 8 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. * CHANGES...Upgrade to Red Flag Warning. * Affected Area...Fire Zone 274 Southern Mono County, Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and Western Mineral Counties. * Thunderstorms are forecast to develop during the late afternoon and evening hours on Monday and Tuesday. Despite some rainfall with the thunderstorms lightning ignitions are possible, especially with the abnormally dry timber. * Outflow winds may exceed 50 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-429-290000- /O.NEW.KREV.FW.A.0008.210629T2100Z-210630T0900Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Lahontan Basin including Churchill and Eastern Mineral Counties- 1121 AM PDT Sun Jun 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS DURING A HEAT WAVE FOR WESTERN NEVADA... The National Weather Service in Reno has issued a Fire Weather Watch for thunderstorms and strong outflow winds, which is in effect from Tuesday afternoon through late Tuesday night. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties and Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Thunderstorms are forecast to develop during the late afternoon on Tuesday. Some storms may persist over the area into Tuesday night. Minimal rainfall is likely to occur allowing for a higher risk of dry lightning strikes. * Outflow winds may exceed 50 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ271-272-278-290000- /O.NEW.KREV.FW.A.0008.210629T2100Z-210630T0300Z/ Western Lassen, Eastern Plumas, and Eastern Sierra Counties- Greater Lake Tahoe and Truckee Area-Eastern Lassen County- 1121 AM PDT Sun Jun 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS DURING A HEAT WAVE FOR THE TAHOE BASIN AND NORTHEAST CALIFORNIA... The National Weather Service in Reno has issued a Fire Weather Watch for thunderstorms and strong outflow winds, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...Fire Zone 271 Western Lassen, Eastern Plumas, and Eastern Sierra Counties, Fire Zone 272 Greater Lake Tahoe and Truckee Area and Fire Zone 278 Eastern Lassen County. * Thunderstorms are forecast to develop during the late afternoon and evening hours on Tuesday. Despite some rainfall with the thunderstorms lightning ignitions are possible, especially with the abnormally dry timber. * Outflow winds may exceed 50 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 26, 4:13 AM PDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 4:13 AM PDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Reno NV
413 AM PDT Sat Jun 26 2021
.SYNOPSIS...
Heat begins to build today into the middle part of the coming week.
Thunderstorm chances increase near the Sierra crest Sunday through
Monday before expanding to most areas the latter half of next
week.
&&
.DISCUSSION...
The biggest change to the forecast was to increase thunderstorm
chances near the Sierra crest Sunday and Monday, before expanding
chances across the region into the later part of next week. We also
upgraded the Excessive Heat Watch to a Heat Advisory for Lassen-
Eastern Plumas-Eastern Sierra Counties through 10 PM PDT Wednesday.
The big story turns to the building heat into next week with the
return of thunderstorms, especially Tuesday onward.
Today through Sunday morning:
* A upper ridge off the coast of Baja California will strengthen
northward into California and western Nevada today. Temperatures
will begin to increase to 5-10 degrees above normal this afternoon
before the influence of a very anomalous ridge over the Pacific
Northwest increases heights and subsidence across much of the
region into the middle part of the week. Thunderstorms are not
expected today due to the strong mid-level CAP formed due to
strong subsidence and warming aloft.
Sunday through Friday:
* The upper-level ridge will strengthen overhead, generating strong
subsidence and significant heating at the surface. Most valley
areas below 5000 feet will feel the heat early this coming week as
afternoon temperatures increase into the upper 90s and 100s. The
hottest areas will be many of the lower valleys of the Basin and
Range where afternoon highs could reach 104-106 degrees. Record
afternoon heat is a possibility especially Sunday through Tuesday
across western Nevada per the latest NBM and ECMWF EFI guidance.
Dry conditions will allow for good radiational cooling, which will
keep lows in the 60s across the lower valleys of western Nevada.
* Thunderstorm chances begin to creep back into the forecast
beginning Sunday afternoon west of the central Sierra crest due
to easterly synoptic flow. Monday afternoon, storms will
initially favor the west side of the Sierra crest, but outflows
may allow storms to push near and east of the crest later in the
afternoon. Higher PWATs then begin to spread northward across
the region Tuesday through Friday as the North American monsoon
ramps up. This increased moisture will build instability across
the region, allowing for thunderstorm chances to increase area-
wide as the upper-level ridge moves eastward over the northern
Intermountain West/Rockies and an upper-level low sets up just
west of the Baja peninsula. This may produce an ideal setup for
slow-moving storms with heavy rainfall, which could bring flash
flood concerns. However, uncertainty remains high in the exact
movement of the upper-level features across the western half of
the country. We'll get a better idea as we get closer to the
middle part of the week.
-Johnston
&&
.AVIATION...
Storm chances are less than 10% over the Sierra this weekend and
less than 5% across western NV and northeast CA as a strong ridge of
high pressure begins to build over the west. With near record heat
possible, density altitude concerns will return. Winds will be
mostly light with a general light northeast to east flow.
For next week, Monday and beyond, winds will turn more southeasterly
and allow for moisture to gradually increase along the Sierra Monday-
Tuesday and then expand to most areas for the last half of the week.
The threat of thunderstorms will be on the increase next week.
Hohmann
&&
.REV Watches/Warnings/Advisories...
NV...Excessive Heat Warning from 2 PM Sunday to 10 PM PDT Wednesday
NVZ004.
Heat Advisory from 2 PM Sunday to 10 PM PDT Wednesday
NVZ001-003-005.
CA...Heat Advisory from 2 PM Sunday to 10 PM PDT Wednesday CAZ070-071.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:49 AM PDT | Fire Weather Watch | REV | Madera, Mono | 25 hr |
Nearby
Fire Weather Watches in Nevada, 2021Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.